Virginia, 2024Tornado and Damaging Winds in Virginia, April 11, 2024
April 11, 2024 · NWS RNK · 30 events in 11 counties and zones
An area of low pressure tracked across the area during the evening hours. Numerous showers and thunderstorms were associated with this system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $323,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure tracked across the area during the evening hours. Numerous showers and thunderstorms were associated with this system. Some of these storms reached severe levels, producing damaging winds over mainly portions of the Piedmont region of southwest Virginia and one tornado in Pittsylvania County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 11, 6:41 PM EST, 5 minutes earlier.
Area forecast discussion, Apr 11, 6:41 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
741 PM EDT Thu Apr 11 2024
.SYNOPSIS...
A complex low pressure system over the eastern United States
will produce showers and thunderstorms as a cold front pushes
off the Mid Atlantic coast by Friday morning. Gusty wind and
colder temperatures will follow this system for Friday into
Saturday with some showers in the mountains. Mainly dry and
warmer weather is on tap for the beginning of next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 725 PM EDT Thursday...
Key Message:
1. Tornado Watch until 11pm for portions of NW NC into southern
VA. Chance for severe storms with isolated tornadoes, locally
heavy rain, and gusty wind.
2. Wind Advisory remains in effect for Western Greenbrier
3. Wind advisory may be expanded into the southern Blue Ridge
for tonight
Low level environment favors spinning with 0-1km SRH 200-350.
Per coordination with SPC have a Tornado Watch for southern VA
into NW NC til 11pm. Once sun sets, instability will weaken but
shear remains high into the evening ahead of the front over the
piedmont, so will need to heed warnings. Have already had a
confirmed tornado in Wilkes County.
Previous discussion...
Not seeing much erosion of the stratus in satellite imagery over
Virginia, but ans area of clearing over Georgia and South
Carolina was advancing north. HRRR and HREF showed the time
range from 20Z/4PM through 03Z/11PM. The convective allowing
models show the potential for discrete supercells developing in
the foothills of North Carolina and tracking into central and
eastern Virginia and North Carolina.
The 12Z RNK sounding had about 300 J/kg of Convective Available
Potential Energy. But limited cooling at mid level is expected
and for now stratus and rain are hampering warming at low
levels so available instability may limit coverage of
thunderstorms this afternoon and evening.
Cold air aloft arrives on Friday. Bufkit forecast soundings
showed large lapse rates and much of the elevated CAPE above
the freezing level. Have maintained thunder during the daytime.
Low level jet shows a maximum just behind in the front in the
50 to 60 knot range out of the west. This brings wind gusts in
the higher elevations of the southern Blue Ridge. Gusty wind
continues through Friday. This also supported by strong cold air
air advection and healthy pressure rises. Daytime mixing Friday will
also produce another surge in wind.
Temperatures will hold in the 50s and 60s until the cold front
passes through in the late evening. 850MB temperatures drop to
near zero be Friday morning.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1245 PM EDT Thursday...
Key Messages:
1) Confidence is high for gusty winds persisting into Saturday
before fading by Saturday night.
2) A low chance of showers and thunderstorms returns by late
Sunday for southeast West Virginia.
Gusty winds will continue into Friday night and Saturday due to
a strong pressure gradient between low pressure deepening in
eastern Canada and high pressure in the lower Mississippi River
Valley. There may be gusts approaching advisory criteria along
the southern Blue Ridge. The wet soil from recent rainfall could
allow a few trees and power lines to be blown down more easily.
Upslope rain showers will gradually fade from Boone to
Lewisburg by Saturday morning, and there may be snow flurries
along the higher elevations of western Greenbrier County before
the moisture completely dissipates. High pressure should provide
lighter winds and drier weather for the remainder of Saturday
and through Saturday night.
An upper level ridge will build eastward from the southern
Plains to the Gulf Coast on Sunday. As high pressure drifts
offshore, the flow should turn towards the southwest. The rising
heights aloft and the increasing warm air advection should
boost temperatures notably above normal with widespread highs in
the 70s by Sunday afternoon. Meanwhile, a weak frontal boundary
will dive southeastward from the Great Lakes, but the building
upper level ridge will halt any further progress southward from
Pennsylvania. Some showers and thunderstorms may spill into
central West Virginia by Saturday evening, so a low chance of
rain exists for the Interstate 64 corridor. Elsewhere, dry
weather is expected for Sunday and Sunday night. Temperatures
will stay elevated during Sunday night with lows only falling
into the 50s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1206 PM EDT Thursday...
Key Message:
1) Mainly Dry With Well Above Normal Temperatures
Forecast models agree in a building a ridge and 8h temps across
our area next week. Warm front close to the area Monday allows
for a few showers/storms but in general frontal systems will be
to our northwest through the period with limited chances for
showers or storms. Going to be more like early summer at times
with high temperatures in the 80s by midweek.
Highs and lows will be running 10-20 degrees above normal.
Forecast confidence is high on warmer pattern and moderate on
rain chances which will be mainly confined to the mountains.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 730 PM EDT Thursday...
NOTE: Have AMD NOT SKED at KDAN due to inconsistent wind data
outages.
Flying conditions will be poor at times this evening as
shower/storm activity will be widespread. Looking at potential
strong/severe storms along/east of a line from ROA-MWK through
03z.
Ceilings will rise to VFR east of the Blue Ridge with the west
wind behind the front.
Cold air aloft arrives on Friday. Bufkit forecast soundings
showed large lapse rates and much of the elevated CAPE above
the freezing level. Have maintained thunder during the daytime.
Some of the showers and thunderstorms will spread east into the
piedmont of Virginia and North Carolina during the afternoon but
kept precip out of the forecast in the east as will likely be
scattered.
Low level jet shows a maximum just behind in the front in the
50 to 60 knot range out of the west. This brings wind gusts in
the higher elevations of the southern Blue Ridge. Gusty wind
continues through Friday. This also supported by strong cold air
air advection and healthy pressure rises. Daytime mixing Friday will
also produce another surge in wind.
Forecast confidence is average.
OUTLOOK...
Friday night and Saturday, expect gusty northwest wind on the
west side of the exiting system with scattered to numerous upslope
showers and isolated thunderstorms for the mountains. Most
areas will trend to VFR east of the Blue Ridge.
By Sunday, VFR conditions are expected for all locations along
with weakening winds.
By Monday, a weak system may bring a return of some showers and
patchy sub-VFR conditions to Southeast West Virginia. Elsewhere,
VFR conditions are expected.
Mainly VFR through Tuesday with a few showers/storms possible
north of LWB-HSP.
Confidence in the above extended aviation scenario is moderate.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from midnight tonight to 9 PM EDT Friday for
VAZ009-012>020-022>024-032>035.
NC...Wind Advisory from midnight tonight to 9 PM EDT Friday for
NCZ001>003-018-019.
WV...Wind Advisory until 9 PM EDT Friday for WVZ508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...PW
LONG TERM...WP
AVIATION...AMS/WPHazardous weather outlook, Apr 11, 2:34 PM EST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
334 PM EDT Thu Apr 11 2024
NCZ004>006-020-VAZ007-010-011-043>047-058-059-WVZ042>044-507-121945-
Stokes-Rockingham-Caswell-Yadkin-Tazewell-Bland-Giles-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-
Summers-Monroe-Eastern Greenbrier-
334 PM EDT Thu Apr 11 2024
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and southeast West Virginia.
.DAY ONE...This afternoon and tonight.
There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
WVZ508-121945-
Western Greenbrier-
334 PM EDT Thu Apr 11 2024
...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT FRIDAY...
This Hazardous Weather Outlook is for southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Strong, gusty winds will continue into Saturday this afternoon and
evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-121945-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
334 PM EDT Thu Apr 11 2024
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EDT
FRIDAY...
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Strong, gusty winds will continue into Saturday this afternoon and
evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Apr 11, 5:03 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
603 PM EDT Thu Apr 11 2024
NCZ001-002-018-019-VAZ009-015-112230-
Ashe NC-Wilkes NC-Watauga NC-Alleghany NC-Grayson VA-Smyth VA-
603 PM EDT Thu Apr 11 2024
...STRONG THUNDERSTORMS WILL IMPACT
WESTERN ALLEGHANY...NORTHWESTERN WILKES...WATAUGA AND ASHE COUNTIES
IN NORTHWESTERN NORTH CAROLINA...SOUTH CENTRAL SMYTH AND SOUTHWESTERN
GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA THROUGH 630 PM EDT...
At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wagoner to Fleetwood to Lovill. Movement
was north at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Boone...
Sparta...
Jefferson...
West Jefferson...
Blowing Rock...
Independence...
and Lansing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3635 8181 3636 8180 3634 8177 3634 8171
3641 8174 3647 8170 3653 8171 3659 8168
3662 8161 3664 8161 3667 8164 3670 8161
3668 8118 3652 8110 3609 8145 3610 8151
3612 8155 3611 8181 3616 8183 3619 8185
TIME...MOT...LOC 2202Z 194DEG 21KT 3642 8136 3630 8149 3624 8170
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Apr 11, 5:13 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
613 PM EDT Thu Apr 11 2024
NCZ019-112245-
Wilkes NC-
613 PM EDT Thu Apr 11 2024
...A STRONG THUNDERSTORM WILL IMPACT
SOUTHEASTERN WILKES COUNTY THROUGH 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Taylorsville, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Boomer...
Mulberry...
Buck...
Millers Creek...
and Fairplains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 8124 3618 8093 3603 8106 3603 8110
3604 8111 3604 8114 3603 8117 3603 8118
3604 8120 3603 8124 3603 8127 3601 8130
3601 8131
TIME...MOT...LOC 2213Z 201DEG 21KT 3599 8121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BMGLocal storm report, Apr 11, 6:23 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
723 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Dmg Moravian Falls 36.10N 81.18W
04/11/2024 Wilkes NC Emergency Mngr
Numerous trees downed around Moravian Falls.
&&
asThunderstorm Wind, Carroll
- When
- April 11, 6:46 PM EST to 6:48 PM EST
- Where
- Carroll County, 1.89 mi N of Eona to 0.99 mi NNW of Eona
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.757, -80.775
Thunderstorm winds blew down several road signs into vehicles, took a canopy off a gas station, knocked down at least two power poles, downed trees along Old Galax Pike, and caused damage to at least one small barn. Damage values are estimated.
Thunderstorm Wind, Carroll
- When
- April 11, 7:06 PM EST
- Where
- Carroll County, 2.17 mi ENE of Fancy Gap
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.681, -80.663
Thunderstorm winds blew a roof off a single-wide trailer home on Turner Spur Road, just east of Fancy Gap. Damage values are estimated.
Thunderstorm Wind, Patrick
- When
- April 11, 7:41 PM EST
- Where
- Patrick County, 3.22 mi SSE of Elamsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.730, -80.170
Thunderstorm winds caused minor tree damage and brought down a power line on Pole Ridge Road in the eastern part of Patrick County. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- April 11, 7:51 PM EST to 7:55 PM EST
- Where
- Henry County, 1.44 mi NW of Smiths Store to 0.36 mi SSW of Rangeley Store
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 36.716, -80.017
Thunderstorm winds caused damage across an area of Henry County west of the City of Martinsville. Near the intersection of Smith Road and Jarrett Drive one tree was blown down. Another tree was downed within the 2600 block of Dillons Fork Road. Both trees and power lines were downed across Dillons Fork Road at the intersection with Valley Drive, blocking both lanes. Finally, two trees and power lines were downed in the 2800 block of Dillons Fork Road. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- April 11, 7:55 PM EST
- Where
- Henry County, 1.41 mi S of Preston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.650, -79.984
Thunderstorm winds blew a tree down on Old D and W Road, blocking one lane of traffic. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- April 11, 7:56 PM EST to 7:57 PM EST
- Where
- Henry County, 0.13 mi W of Bassett to 2.23 mi NNE of Bassett Forks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.770, -79.982
Thunderstorm wind downed four trees in the Bassett area. One tree blocked one lane of Sunset Drive. Another tree blocked lanes on Pine Valley Drive. The third tree was downed on Oak Level Road. The final tree blocked Applegate Road. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- April 11, 7:56 PM EST
- Where
- Henry County, 0.94 mi NNE of Philpott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.793, -79.993
Thunderstorm winds blew a tree down in the 2400 block of Philpott Drive in the Bassett area. Damage values are estimated.
Thunderstorm Wind, Franklin
- When
- April 11, 7:57 PM EST
- Where
- Franklin County, 1.77 mi SE of Callaway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.000, -80.030
Thunderstorm winds blew down at least one tree near Callaway. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- April 11, 7:59 PM EST to 8:05 PM EST
- Where
- Henry County, 0.77 mi NW of Collinsville to 1.64 mi NNW of Hilltop
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.729, -79.909
Thunderstorm winds blew down a tree on Rockford Road, which partially blocked the road, as well as a second tree near the entrance to the industrial park at the intersection of Barrows Mill Road and Nautica Way. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- April 11, 8:05 PM EST
- Where
- Henry County, 2.05 mi SSW of Irisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.591, -79.757
Thunderstorm winds downed a tree on Middle Creek Road. Damage values are estimated.
Thunderstorm Wind, Franklin
- When
- April 11, 8:06 PM EST
- Where
- Franklin County, 0.86 mi SSW of Henry Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.959, -79.877
Thunderstorm winds blew a tree down across U.S 220. Damage values are estimated.
Thunderstorm Wind, Martinsville (C)
- When
- April 11, 8:06 PM EST to 8:07 PM EST
- Where
- Martinsville (C) County, 0.18 mi WNW of Martinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.681, -79.873
Thunderstorm winds blew two trees down within the City of Martinsville. The first tree fell on a power line within the 200 block of Spring Street. The second tree fell on Booker Road, blocking the road. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- April 11, 8:11 PM EST
- Where
- Henry County, 0.96 mi N of Irisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.634, -79.747
Thunderstorm winds downed a tree on Barker Road, blocking both lanes. Damage values are estimated.
Thunderstorm Wind, Franklin
- When
- April 11, 8:12 PM EST
- Where
- Franklin County, 1.38 mi N of Glade Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.000, -79.770
Thunderstorm winds blew at least one tree down near Glade Hill. Damage values are estimated.
Thunderstorm Wind, Henry
- When
- April 11, 8:14 PM EST
- Where
- Henry County, 1.12 mi SSE of Sandy Level
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.556, -79.711
Thunderstorm winds blew several trees down within the 8400 block of Cascade Road, blocking the road. Damage values are estimated.
Thunderstorm Wind, Pittsylvania
- When
- April 11, 8:25 PM EST
- Where
- Pittsylvania County, 2.35 mi SSW of Bachelors Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.570, -79.570
Thunderstorm winds blew a tree down across the road in the 4700 block of Berry Hill Road, four miles south-southeast of Brosville. Damage values are estimated.
Thunderstorm Wind, Montgomery
- When
- April 11, 8:25 PM EST
- Where
- Montgomery County, 0.68 mi NNE of Mt Tabor
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $6,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.279, -80.394
A small microburst occurred impacting two properties within the 1800 block of Mt. Tabor Road. For the first property, a very large shed/barn completely collapsed. For the second property, the winds pulled barn doors from the hinges and a large piece of landscaping material which was held down by bricks went missing. Damage values are estimated.
Tornado, Pittsylvania
- When
- April 11, 8:27 PM EST to 8:33 PM EST
- Where
- Pittsylvania County, 2.15 mi NNW of Swansonville to 2.76 mi N of Swansonville
- Rating
- EF1
- Path length
- 0.89 mi
- Path width
- 250 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.760, -79.590
Numerous large softwood and hardwood trees were snapped or uprooted, with large branches broken. Damaged trees were noted on both side of Strawberry Creek Lane, and several trees had fallen across the road. Many trees had also been snapped and uprooted in a densely wooded area adjacent to Strawberry Creek Lane. Damage values are estimated.
Thunderstorm Wind, Bedford
- When
- April 11, 8:30 PM EST to 8:31 PM EST
- Where
- Bedford County, 2.62 mi SE of Goodview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.192, -79.688
Thunderstorm winds blew power lines down on Diamond Hill Road near Goodview Road also blew at least one tree down at a location one mile east of Moneta. Damage values are estimated.
Thunderstorm Wind, Pittsylvania
- When
- April 11, 8:35 PM EST
- Where
- Pittsylvania County, 2.79 mi NW of Dry Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.774, -79.460
Thunderstorm winds in the Chatham area blew a tree down across Irish Road, blocking the road. Damage values are estimated.
Thunderstorm Wind, Pittsylvania
- When
- April 11, 8:37 PM EST to 8:41 PM EST
- Where
- Pittsylvania County, 1.31 mi WSW of Whiteoak to 0.69 mi N of Blairs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.710, -79.420
Thunderstorm winds caused damage within an area north of the City of Danville. Winds downed a tree and power lines on Hunting Hills Road near Blairs, downed a large tree near the tunnel of Witt Road near Blairs, and downed a tree across R & L Smith Drive near its intersection with Big Sky Road and Hunting Hills Road. Damage values are estimated.
Thunderstorm Wind, Danville (C)
- When
- April 11, 8:41 PM EST
- Where
- Danville (C) County, 3.56 mi W of Danville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 36.595, -79.454
Thunderstorm winds blew a tree onto a house within the 100 block of Charlotte Avenue. Damage values are estimated.
Thunderstorm Wind, Pittsylvania
- When
- April 11, 8:41 PM EST
- Where
- Pittsylvania County, 0.89 mi SE of Chatham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.810, -79.390
Thunderstorm winds blew a power line down in the 200 block of Davis Road. Damage values are estimated.
Thunderstorm Wind, Pittsylvania
- When
- April 11, 8:47 PM EST
- Where
- Pittsylvania County, 0.55 mi W of Spring Garden
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 36.780, -79.310
Thunderstorm winds broke power poles at a location four miles north of Keeling, VA. Damage values are estimated.
Thunderstorm Wind, Bedford
- When
- April 11, 8:55 PM EST
- Where
- Bedford County, 1.79 mi WNW of Lowry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 37.360, -79.460
Thunderstorm winds blew trees down across U.S. Highway 221 near its intersection with Centerville Road between Bedford and Forest. Damage values are estimated.
Thunderstorm Wind, Bedford
- When
- April 11, 9:03 PM EST
- Where
- Bedford County, 3.27 mi W of Boonsboro
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 37.442, -79.329
Thunderstorm winds downed forty to fifty trees down in a concentrated area within the 1800 block of Rocky Mountain Road near Forest, VA. Additionally, multiple power lines were down and roads were blocked. Damage values are estimated.
Thunderstorm Wind, Appomattox
- When
- April 11, 9:29 PM EST
- Where
- Appomattox County, 2.82 mi N of Oakville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.470, -78.880
Thunderstorm winds blew a tree down on the roadway. Damage values are estimated.
Thunderstorm Wind, Appomattox
- When
- April 11, 9:30 PM EST
- Where
- Appomattox County, 1.09 mi W of Oakville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.432, -78.890
Thunderstorm winds blew a tree down within the 10700 block of Stonewall Road near Appomattox, or between Mill Pond Road and Meadow Drive. Damage values are estimated.
Thunderstorm Wind, Appomattox
- When
- April 11, 9:40 PM EST
- Where
- Appomattox County, 1.21 mi ENE of Evergreen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.305, -78.759
Thunderstorm winds blew a tree down on Spruce Drive near Railroad Lane in the Pamplin area. Damage values are estimated.
Thunderstorm Wind, Buckingham
- When
- April 11, 10:05 PM EST
- Where
- Buckingham County, 2.25 mi NW of Dillwyn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.549, -78.483
Thunderstorm winds blew a tree down across the highway. Commercial power was lost at the 911 center. Damage values are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in West Virginia, April 11 to 16, 20241 death · $80,000 · 50 kt wind · 89 events
- Flash Flooding and Damaging Wind in Hawaii, April 11 to 12, 2024$14 million · 7 events
- Flash Flooding and Flooding in Pennsylvania, April 11 to 12, 2024$1.2 million · 52 events
- Flash Flooding in West Virginia, April 11 to 12, 2024$2.7 million · 22 events
- Tornado and Damaging Winds in North Carolina, April 11, 20242 injured · $323,000 · EF1 · 19 events
- Tornado and Damaging Winds in North Carolina, April 11, 2024$140,000 · EF1 · 7 events
- Strong Wind in South Carolina, April 11 to 12, 20246 injured · 18 events
- Flooding in Indiana, April 11, 2024$150,000 · 2 events
- Damaging Winds in North Carolina, April 11, 2024$43,000 · 50 kt wind · 11 events
- Flood and Coastal Flood in Florida, April 11, 2024$51,000 · 51 kt wind · 7 events
- Damaging Winds in Virginia, April 11, 2024$31,000 · 69 kt wind · 11 events
- High Wind in South Carolina, April 11, 2024$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1173677, 1170985, 1170986, 1172544, 1172545, 1170992, 1172546, 1170989, 1174472, 1172636, 1170990, 1170991, 1172641, 1172666, 1172655, 1172599, 1173682, 1172569, 1172663, 1172677, 1172594, 1172557, 1172671, 1173653, 1173644, 1173649, 1173659, 1173657, 1173662, 1173663.